IJPAM: Volume 58, No. 4 (2010)

ON THE VARIATIONAL PROBLEMS IN
A MULTI-CONNECTED DOMAIN ASSOCIATED
WITH THE THEORY OF LIQUID CRYSTALS

Junichi Aramaki
Department of Mathematical Sciences
Faculty of Science and Engineering
Tokyo Denki University
Hatoyama-Machi, Hiki-Gun, Saitama-Ken, 350-0394, JAPAN
e-mail: [email protected]


Abstract.We consider the asymptotic behavior of minimizers of the (modified) Landau-de Gennes functional with the Dirichlet boundary condition as the elastic coefficient tends to large. We show that the some of results in Pan [#!pan03!#] hold even if the domain is multi-connected.

Received: January 15, 2010

AMS Subject Classification: 49J20, 58Axx, 82D30

Key Words and Phrases: variational problem, liquid crystals, de Gennes functional

Source: International Journal of Pure and Applied Mathematics
ISSN: 1311-8080
Year: 2010
Volume: 58
Issue: 4